MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, NON-IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, NON-IMPLANTED
Model Number 8888135163
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during the catheter insertion procedure, material with blood was seen leaving (leak) the arterial line during the salt solution infusion (flushing).It was stated that after insertion, the lumens permeability was tested by pulling out/pushing back the blood from each of the extension tubes (lumen) and rinsing (flushing) it afterwards with a 0.9% saline solution.It was during this phase that the event was observed and the physician determined that the device be removed.There was nothing unusual observed with the product prior to use, no damage was noted on the kit and it was still sealed upon receipt.It was said that the 0.9% saline solution was used to clean the device and the insertion site was treated with a disinfectant solution with flare and surgical flap.The product was not repaired, there was no leak and there was no luer adapter issue.There were no patient symptoms or complications associated with this event.It was also reported that there was no medical or surgical intervention needed to prevent impairment of a function and the event did no lead to or extend the patient's hospitalization.It was said that the catheter was replaced to resolve and complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: d4: (udi).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
According to the reporter, during the catheter insertion procedure, material with blood was seen leaving (leak) the arterial line during the salt solution infusion (flushing).After insertion, the lumen's permeability was tested by pulling out / pushing back the blood from each to the extension tubes (lumen) and rinsing (flushing) it afterwards with a 0.9% saline solution.There was a leak in the extension tube.It was during this phase that the event was observed, and the physician determined that the device be removed.There was nothing unusual observed with the product prior to use, no damage was noted on the kit and it was still sealed upon receipt.The 0.9% saline solution was used to clean the device and the insertion site was treated with a disinfectant solution (saline solution and disinfection quirucidal an quirugical soap) with flare and surgical flap.The patient had 20 ml blood loss, but blood transfusion was not required.The product was not repaired, and there was no luer adapter issue.There were no patient symptoms or complications associated with this event.There was no medical or surgical intervention needed to prevent impairment of a function and the event did no lead to or extend the patient's hospitalization.The catheter was replaced to resolve and complete the procedure.There was no reported patient injury.
 
Event or Problem Description
According to the reporter, during the catheter insertion procedure, material with blood was seen leaving (leak) the arterial line during the salt solution infusion (flushing).It was stated that after insertion, the lumen's permeability were tested by pulling out/pushing back the blood from each to the extension tubes (lumen) and rinsing (flushing) it afterwards with a 0.9% saline solution.It was reported that there was a leak in the extension tube.It was during this phase that the event was observed and the physician determined that the device be removed.There was nothing unusual observed with the product prior to use, no damage was noted on the kit and it was still sealed upon receipt.It was said that the 0.9% saline solution was used to clean the device and the insertion site was treated with a disinfectant solution (saline solution and disinfection quirucidal an quirugical soap) with flare and surgical flap.It was also reported that the patient had 20 ml blood loss but blood transfusion was not required.The product was not repaired, and there was no luer adapter issue.There were no patient symptoms or complications associated with this event.It was also reported that there was no medical or surgical intervention needed to prevent impairment of a function and the event did no lead to or extend the patient's hospitalization.It was said that the catheter was replaced to resolve and complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The involved device was not returned.However, a video was provided.Visual inspection of the video noted that the surgeon was injecting saline into the red leur adapter port, and there was a fluid leaking from the extension tube.It was reported that there was a leak or hole on the extension tube.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
MAHURKAR
Common Device Name
CATHETER, HEMODIALYSIS, NON-IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key10226249
Report Number3009211636-2020-00130
Device Sequence Number2425941
Product Code MPB
UDI-Device Identifier20884521006383
UDI-Public20884521006383
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K030209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/09/2024
Device Model Number8888135163
Device Catalogue Number8888135163
Device Lot Number1921300063
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/08/2020
Supplement Date Received by Manufacturer07/14/2020
09/25/2020
Initial Report FDA Received Date07/02/2020
Supplement Report FDA Received Date07/30/2020
09/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR